Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Note on simple integral extension domains and maximal chains of prime ideals


Author: L. J. Ratliff
Journal: Proc. Amer. Math. Soc. 77 (1979), 179-185
MSC: Primary 13B20; Secondary 13A15
DOI: https://doi.org/10.1090/S0002-9939-1979-0542081-X
MathSciNet review: 542081
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if R is a semi-local (Noetherian) domain, then there exists a simple integral extension domain $ R[e]$ of R such that there exists a maximal chain of prime ideals of length n in some integral extension domain of R if and only if there exists a maximal chain of prime ideals of length n in $ R[e]$. An interesting existence theorem on a certain type of height one prime ideals in $ R[X]$ follows.


References [Enhancements On Off] (What's this?)

  • [1] E. G. Houston and S. McAdam, Chains of primes in Noetherian rings, Indiana Univ. Math. J. 24 (1975), 741-753. MR 0360566 (50:13014)
  • [2] S. McAdam, On taut-level $ R\langle X\rangle $, Duke Math. J. 42 (1975), 637-644. MR 0387272 (52:8115)
  • [3] M. Nagata, Local rings, Interscience Tracts no. 13, Interscience Publishers, New York, 1962. MR 0155856 (27:5790)
  • [4] L. J. Ratliff, Jr., Four notes on saturated chains of prime ideals, J. Algebra 39 (1976), 75-93. MR 0399072 (53:2923)
  • [5] L. J. Ratliff, Jr. and S. McAdam, Maximal chains of prime ideals in integral extension domains. I, Trans. Amer. Math. Soc. 224 (1976), 103-116. MR 0437513 (55:10438a)
  • [6] L. J. Ratliff, Jr., Maximal chains of prime ideals in integral extension domains. II, Trans. Amer. Math. Soc. 224 (1976), 117-141. MR 0437514 (55:10438b)
  • [7] -, Maximal chains of prime ideals in integral extension domains. III, Illinois J. Math. (to appear). MR 537802 (82g:13001)
  • [8] -, Chain conjectures in ring theory, Lecture Notes in Math., vol. 647, Springer-Verlag, Berlin-Heidelberg-New York, 1978. MR 496884 (80c:13008)
  • [9] -, On maximal ideals and simple integral extension rings, preprint.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13B20, 13A15

Retrieve articles in all journals with MSC: 13B20, 13A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0542081-X
Keywords: Integral extension ring, maximal chain of prime ideals, polynomial ring, semi-local ring, simple extension ring, Upper Conjecture
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society